MAUDE Adverse Event Report: CARDINAL HEALTH DOBBHOFF 8FR 43IN W STYLTY SI; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH DOBBHOFF 8FR 43IN W STYLTY SI; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884710859E
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the guidewire was tested before placing the probe, but once it was placed it could not be removed and even broke.There was no injury or associated complications reported.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The device was manufactured on 26nov2020.No sample have been received for the analysis.However, a picture was provided.Upon reviewing the picture, the reported condition was confirmed.The disassembly of the hub to the style was observed through the picture provided; however, the customer did not mention whether the hydromer was activated for proper removal of the style.A gemba walk was performed at the manufacturing process.All process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging and inspections performed to the product.In addition, quality control (qc) inspections are performed to the product for material release that include a visual inspection sampling to verify the correct assembly from device, as well a 100% visual inspection perform by personnel production during the process, to detect and discard any identified issues.The most likely root cause indicates that this issue could have occurred due to the inadequate use of the procedure if the instructions of use are not followed.A failure to activate the hydromer makes difficult to remove the stylet from the feeding tube.Please refer to the ifu (instructions for use) for the proper procedure for insertion of the feed tube and extraction of the stylet: "using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating".No action plan is deemed required at this time.We will keep monitoring the process for any adverse trends that require immediate attention.

Brand Name
DOBBHOFF 8FR 43IN W STYLTY SI
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15432409
Report Number9612030-2022-03390
Device Sequence Number6071074
Product Code KNT
UDI-Device Identifier10884521582880
UDI-Public10884521582880
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Model Number8884710859E
Device Catalogue Number8884710859E
Device Lot Number2032210164
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale